Posted By Shannon on July 06, 1999 at 11:49:31
Hi -- thanks for this forum. You've answered several questions for me, and I really appreciate it.
Question of the day: I had mitral valve/PFO repair surgery in mid-March, have been off all of my meds (atenolol 25 mg & digoxin .25 mg) since just prior to an EP study in mid-June. My heart rate has been right around 100 for the last several weeks, with occasional tachycardias in the 140-160 range. In the EP study, the team was unable to reproduce any of the fast rhythms. They concluded I had no accessory pathways. (The EPS was done because I had a tachycardia of about 200 at my doctor's office and though the EKG wasn't hooked up fast enough, they did catch the high heart rate.)
Is it okay to stay at this rate for a long period of time? I worry about unnecessary work for my heart, and it also makes me tired (I feel like I'm jogging through life). My resting heart rate prior to surgery was about 70, so it's not a huge increase. Is it likely that my rate will gradually creep down as I continue to heal? I guess I thought that I'd be pretty stable by 16 weeks post op.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.